Missouri, 2006Flash Flood in Missouri, August 26, 2006
August 26, 2006 · NWS LSX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 26, 12:57 AM CST, 5 hours 3 minutes earlier.
Area forecast discussion, Aug 26, 12:57 AM CST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
157 AM CDT SAT AUG 26 2006
.DISCUSSION...
LARGE MCS OVR ERN KS AND NWRN QUARTER OF MO WILL MOVE EWD THRU MUCH
OF THE CWA THIS MRNG AND PLAN TO GO WITH HIGH POPS THIS MRNG
ESPECIALLY OVR THE NRN AND WRN PTN OF THE CWA. THIS MCS MAY LEAVE
AN OUTFLOW BNDRY ACRS THE SRN PTN OF THE CWA FOR NEW CONVECTION TO
DVLP ALNG THIS AFTN INTO THE EVNG...WITH ACTUAL SLOW MOVG SYNOPTIC CDFNT
STILL ACRS NRN MO. WILL LIKELY FOLLOW THE NAM SOLUTION AS THE GFS
HAS FEEDBACK PROBLEMS ALREADY BGNG AT 6 HRS AFT FCST
INITIALIZATION. A LOT OF UNCERTAINTY TGT AS TO WHERE CONVECTION
WILL INITIATE. NAM MDL HAS A SLY LLJ FOCUSED INTO WRN AND CNTRL KS
WITH A SWLY LLJ AIMED AT THE OH VLY REGION. EVEN WITHOUT STG LOW
LVL FRCG OVR OR NR CWA ASSOCIATED WITH A LLJ TGT WE SHOULD STILL
HAVE SCT CONVECTION ALNG CDFNT SAGGING SLOWLY SEWD THRU THE CWA
PLUS MDLS CONT TO SHOW WK SHRTWVS MOVG EWD THRU NRN MO. BEST
THREAT OF CONVECTION SHOULD SHIFT TO THE SRN HALF OF THE CWA ON
SUN AS THE CDFNT SAGS SWD INTO SRN MO. THIS FRONT MAY ACTUALLY
MOVE BACK NWD SLIGHTLY SUN NGT WITH APPROACH OF MID LVL LOW MOVG
E-NEWD INTO THE NRN PLAINS. NAM MDL HAS THE BEST QPF OVR THE NRN
PTN OF THE CWA LATE SUN NGT N OF SFC FNT AND ALNG E-W 850 MB FNT
ACRS THE IA MO BORDER WITH RELATIVELY STG 850-700 MB WAA OVR THIS
FNT OVR NRN MO SRN IA AT 12Z MON. NAM MDL INCRS THE K INDICES TO
NR 40 OVR MUCH OF THE CWA BY 12Z MON. GOOD POTENTIAL OF CONVECTION
SHOULD CONT ON MON AS NAM MDL DEPICTS FAIRLY STG SFC MOISTURE CNVG
ALNG SFC FNT ACRS CNTRL MO AT 18Z MON. WITH PLENTY OF CLOUD CVR AND
CONVECTION EXPECTED...DAYTIME HIGH TEMPERATURES SHOULD RANGE FROM
ONLY ARND 80 DEGREES OVR THE NRN PTN OF THE CWA TO THE MID TO UPR
80S OVR THE SRN PTN OF THE CWA THE NEXT FEW DAYS.
GKS
&&
.AVIATION...
FOR THE 06Z TAFS...MCS HAS DEVELOPED PER EXPECTATIONS OVER WRN MO
AND SERN KS...AND THIS IS EXPECTED TO ALL HEAD EWD THRU THE FA DURING
THE NEXT 12 HOURS OR SO...LARGELY EXITING THE FA BY 18Z. SOME
GUSTY WINDS ARE POSSIBLE WITH THE INITIAL SHOT OF TSRA...WITH RAIN
THEN CONTINUING FOR THE NEXT 6 HOURS OR SO AFTER IT MOVES IN.
LOWER MVFR/IFR CIGS EXPECTED WITH THE MCS AND FOR THE NEXT SEVERAL
HOURS AFTERWARDS...AND WITH FROPA FOR KUIN/KCOU ON SATURDAY
AFTERNOON...LOWER CIGS TO CONTINUE NEARLY UNABATED.
ONCE THE MCS MOVES OUT BY 18Z OR SO...NEXT CHANCE FOR ORGANIZED
RAIN WILL BE OUT AHEAD OF SLOW MOVING CDFNT...OVER THE STL METRO
AREA AND AREAS S AND E FOR SATURDAY EVENING.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Aug 26, 4:46 AM CST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
546 AM CDT SAT AUG 26 2006
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
546 AM CDT SAT AUG 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF
THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT CLOUD
TO GROUND LIGHTNING...STRONG WIND GUSTS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE FROM SUNDAY THROUGH
MONDAY NIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH
THE REGION. THERE IS A POTENTIAL OF HEAVY RAINFALL WITH THE
STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OR HEAVY RAINFALL TO
THE NATIONAL WEATHER SERVICE.
GKS
Flash Flood, Osage
- When
- August 26, 6:00 AM CST to 9:00 AM CST
- Where
- Osage County, Countywide
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.460, -91.862 (the zone’s center; the record gives no point)
Overnight rainfall of at least 3 inches in some locations caused scattered flash flooding across the county. A couple of creeks flooded roads making them impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Mississippi, August 26, 20061 death · 1 event
- Flash Flood and Hail in Colorado, August 26, 20063 injured · $1.0 million · 1 in hail · 9 events
- Lightning Strikes in Michigan, August 26, 20061 injured · $503,000 · 4 events
- Damaging Winds and Lightning Strike in West Virginia, August 26, 2006$542,000 · 50 kt wind · 3 events
- Flash Flood and Hail in Texas, August 26, 2006$230,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Oklahoma, August 26, 2006$113,000 · 1 in hail · 21 events
- Lightning Strike in Missouri, August 26, 20061 injured · $25,000 · 1 event
- Hail and Damaging Winds in Virginia, August 26, 2006$29,000 · 50 kt wind · 4 events
- Tornado in Colorado, August 26, 2006F1 · 1 event
- Lightning Strike in Missouri, August 26, 2006$25,000 · 1 event
- Lightning Strike in New Jersey, August 26, 2006$25,000 · 1 event
- Flash Flood and Hail in Oklahoma, August 26 to 27, 2006$6,000 · 1.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525277.